Illinois, 2018Hail and Damaging Winds in Illinois, May 31, 2018
May 31, 2018 · NWS ILX · 10 events in 3 counties and zones
Several clusters of strong to severe thunderstorms developed well ahead of an advancing cold front across east-central Illinois during the afternoon of May 31st. Some of the cells produced damaging wind gusts of 60 to 70 mph and hail as large as nickels.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $236,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several clusters of strong to severe thunderstorms developed well ahead of an advancing cold front across east-central Illinois during the afternoon of May 31st. Some of the cells produced damaging wind gusts of 60 to 70 mph and hail as large as nickels. The most significant wind damage occurred in eastern Champaign County just south of St. Joseph where 20 power poles were snapped off.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 31, 2:29 PM CST, 6 minutes earlier.
Area forecast discussion, May 31, 2:29 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
329 PM CDT Thu May 31 2018
.SHORT TERM...(This evening through Friday)
ISSUED AT 325 PM CDT Thu May 31 2018
Severe bow echo that brought wind damage to southeast IL during
midday, has pushed well south and east of CWA at mid afternoon,
with its severe storms over southern tip of IL and east central
IN. Isolated showers/thunderstorms recently developed over heart
of CWA over parts of Logan and DeWitt counties with more showers
sw of Springfield. Also more isolated thunderstorms in ne IL from
central LaSalle county ne to south side of Chicago. LAPS CAPS were
1400-2400 j/kg north of I-70. and less than 1400 j/kg south of
I-70 which was stabilized from passage of midday storms. SPC day1
update has shift the slight to enhanced risk of severe storms
south of i-64 in southern IL, while a marginal risk was north of
I-70 for rest of this afternoon into evening around sunset. Will
have isolated to scattered showers and thunderstorms into this
evening over CWA and diminishing during overnight. Some patchy fog
possible later tonight south of I-72 if we get enough clearing as
lingering low level moisture and light winds. Lows overnight in
the upper 60s.
A weak cold front will push southward across central IL during
Friday and thru southeast IL friday evening. Isolated convection
possible with this front though not much lift with front and best
chances of this is east of I-57. Another very warm day in the
upper 80s to around 90F with heat indices peaking from 90-95F.
Dewpoints in the 65-70F range but slipping behind the front during
Fri afternoon especially from I-74 ne.
&&
.LONG TERM...(Friday night through Thursday)
ISSUED AT 325 PM CDT Thu May 31 2018
Isolated shower or thunderstorms possible in far southeast IL
early Friday evening, otherwise dry conditions friday night
through early Sat afternoon. 1035 mb Canadian high pressure over
southern Hudson Bay and ridging into IL overnight Friday night to
bring fair and cooler temps. Lows Friday night in the upper 50s
and lower 60s and less humid.
12Z models bring a sharp mid/upper level trof eastward into the MS
river valley by sunset Saturday, over IL by midnight Sat night and
east of IL by 12Z/7 am Sunday. This feature to bring a chance of
showers and thunderstorms to western CWA/IL river valley by late
Sat afternoon, and spreading across the CWA during Sat evening.
Convection should diminish from the west during overnight Sat
night. SPC day3 outlook has marginal risk of severe storms sw of
Lincoln, while slight risk of severe is over SW IL just sw of
Scott county for large hail and damaging winds. Highs Sat range
from lower 80s over northern CWA, to the mid 80s central CWA and
upper 80s in southeast IL. Lows Sat night in the lower 60s central
IL and mid to upper 60s in southeast IL.
A pleasant stretch of weather expected Sunday through next Thu
with generally dry conditions prevailing. Think GFS model is
strong and too far sw with upper level low over lower MI on Sunday
which has qpf ne of I-74. Discounted this solution and followed
the weaker and further ne placement of upper level trof of GEM and
Ecmwf models which keeps CWA dry. Cooler highs Sunday in the
upper 70s and lower 80s. Highs generally around 80F or lower 80s
on Monday. Lows Sunday night in the mid to upper 50s and lows
monday night in the upper 50s to around 60F. Upper level ridge
over the central plains and upper level low/trof of the ne country
to keep IL in a nw upper level flow, while weak surface high
pressure stays near IL. Still could be some short waves riding
over top of upper level ridge and tracking se into the ohio river
valley during early and middle part of next week, but too
difficult to pin point these disturbances down that far out.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1255 PM CDT Thu May 31 2018
A severe bow echo passed along and south of I-70 during midday,
with central IL airports staying dry with VFR conditions so far
today. CAM models showing scattered thunderstorms to develop ne
into central IL between 20-22Z and then diminish during early
evening. Continued VCTS to address this chance of thunderstorms
for about a 4 hour period. This convection could briefly bring
MVFR conditions along with gusty winds especially along I-72. HRRR
showing patchy fog south of I-72 after 08Z/3 am tonight. Kept fog
out of TAF but will be closest to DEC and CMI from 09Z-13Z. SW to
WSW winds of 8-13 kts with gusts of 17-21Z into mid afternoon, to
diminish to around 5 kts by sunset and be light and variable
overnight into Fri morning.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...07
LONG TERM...07
AVIATION...07
Hazardous weather outlook, May 31, 2:12 PM CST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
312 PM CDT Thu May 31 2018
ILZ027>031-036-037-040-041-047>050-011100-
Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler-
Scott-Stark-Tazewell-Woodford-
312 PM CDT Thu May 31 2018
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois, mainly west of I-55.
.DAY ONE...TONIGHT...
Isolated thunderstorms are possible through this evening. While
they may produce some brief strong winds and hail, the overall
severe weather threat is low.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
Thunderstorms are possible Saturday afternoon into Saturday night.
While the main severe weather threat will be further west, some of
the storms may produce some stronger wind gusts and hail. This is
most likely west of a Galesburg to Decatur line.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be required through sunset.
ILZ038-042>046-051>057-061-011100-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
McLean-Moultrie-Piatt-Sangamon-Shelby-Vermilion-
312 PM CDT Thu May 31 2018
This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois, mainly along and east of I-55.
.DAY ONE...TONIGHT...
Scattered thunderstorms are expected through this evening. While
they may produce some brief strong winds and hail, the overall
severe weather threat is low.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
Thunderstorms are possible Saturday afternoon into Saturday night.
While the main severe weather threat will be further west, some of
the storms may produce some stronger wind gusts and hail. This is
most likely in areas west of Decatur.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be required through sunset.
ILZ062-063-066>068-071>073-011100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
312 PM CDT Thu May 31 2018
This Hazardous Weather Outlook is for portions of southeast
Illinois.
.DAY ONE...TONIGHT...
Thunderstorms are likely this evening, diminishing after midnight.
These are not expected to be severe.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
Thunderstorms are possible Saturday afternoon into Saturday night.
While the main severe weather threat will be further west, some of
the storms may produce some stronger wind gusts and hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
Geelhart
In the hours before
Local storm report, May 31, 12:07 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
107 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG EDGEWOOD 38.92N 88.66W
05/31/2018 EFFINGHAM IL EMERGENCY MNGR
SMALL TREE LIMBS DOWN. TIME ESTIMATED FROM RADAR.
&&
SBAKERLocal storm report, May 31, 12:31 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
131 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM TSTM WND DMG 2 SSW ALTAMONT 39.03N 88.76W
05/31/2018 EFFINGHAM IL TRAINED SPOTTER
TWO-INCH DIAMETER TREE BRANCH ABOUT 10 TO 12 INCHES LONG
WAS BLOWN DOWN
&&
EJLLocal storm report, May 31, 12:32 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
132 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 4 NE NORMAL 40.56N 88.95W
05/31/2018 M1.63 INCH MCLEAN IL CO-OP OBSERVER
24-HOUR TOTAL
0600 AM HEAVY RAIN PARIS 39.62N 87.69W
05/31/2018 M2.00 INCH EDGAR IL CO-OP OBSERVER
24-HOUR TOTAL
0600 AM HEAVY RAIN OGDEN 40.12N 87.96W
05/31/2018 M1.35 INCH CHAMPAIGN IL CO-OP OBSERVER
24-HOUR TOTAL
0600 AM HEAVY RAIN 4 SW ATHENS 39.92N 89.78W
05/31/2018 M1.01 INCH MENARD IL CO-OP OBSERVER
24-HOUR TOTAL
0600 AM HEAVY RAIN HUTSONVILLE 39.11N 87.66W
05/31/2018 M1.92 INCH CRAWFORD IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN WILLARD AIRPORT 40.04N 88.28W
05/31/2018 M1.17 INCH CHAMPAIGN IL ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN FISHER 40.32N 88.35W
05/31/2018 M1.33 INCH CHAMPAIGN IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN CASEY 39.30N 87.99W
05/31/2018 M1.14 INCH CLARK IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 N SIDELL 39.97N 87.82W
05/31/2018 M1.30 INCH VERMILION IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN ROBINSON 39.01N 87.74W
05/31/2018 M1.70 INCH CRAWFORD IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN 2 SE NORMAL 40.50N 88.97W
05/31/2018 M2.70 INCH MCLEAN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
05/31/2018 M2.23 INCH MCLEAN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN WESTVILLE 40.04N 87.64W
05/31/2018 M2.15 INCH VERMILION IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 1 W LAWRENCEVILLE 38.73N 87.71W
05/31/2018 M1.81 INCH LAWRENCE IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN EL PASO 40.74N 89.01W
05/31/2018 M1.65 INCH WOODFORD IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN PHILO 40.00N 88.16W
05/31/2018 M1.13 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 2 SW CHAMPAIGN 40.09N 88.29W
05/31/2018 M1.06 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN DANVILLE 40.14N 87.62W
05/31/2018 M1.01 INCH VERMILION IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 7 SSE PETERSBURG 39.92N 89.80W
05/31/2018 M1.01 INCH MENARD IL COCORAHS
24-HOUR TOTAL
0700 AM HEAVY RAIN 1 SSE NORMAL 40.50N 88.99W
05/31/2018 M2.08 INCH MCLEAN IL COCORAHS
24-HOUR TOTAL
0730 AM HEAVY RAIN CASEY 39.30N 87.99W
05/31/2018 M1.14 INCH CLARK IL CO-OP OBSERVER
0730 AM HEAVY RAIN CHENOA 40.74N 88.72W
05/31/2018 M1.67 INCH MCLEAN IL CO-OP OBSERVER
24-HOUR TOTAL
0800 AM HEAVY RAIN BROADLANDS 39.91N 88.00W
05/31/2018 M1.13 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0800 AM HEAVY RAIN 2 NNW DEWEY 40.35N 88.30W
05/31/2018 M1.21 INCH CHAMPAIGN IL COCORAHS
24-HOUR TOTAL
0800 AM HEAVY RAIN 2 WSW LAWRENCEVILLE 38.72N 87.72W
05/31/2018 M1.81 INCH LAWRENCE IL CO-OP OBSERVER
24-HOUR TOTAL
0800 AM HEAVY RAIN 4 ESE CHRISMAN 39.78N 87.60W
05/31/2018 M1.96 INCH EDGAR IL COCORAHS
24-HOUR TOTAL
1101 AM TSTM WND DMG FLORA 38.67N 88.48W
05/31/2018 CLAY IL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN. SOME LARGE TREES
DOWNED ON HOUSES. TIME ESTIMATED FROM RADAR.
1103 AM TSTM WND DMG XENIA 38.64N 88.64W
05/31/2018 CLAY IL EMERGENCY MNGR
MULTIPLE TREES DOWN.
1103 AM TSTM WND DMG FLORA 38.67N 88.48W
05/31/2018 CLAY IL EMERGENCY MNGR
MULTIPLE TREES DOWN. REPORTS OF TREES ON HOMES.
1112 AM TSTM WND GST 2 SW OLNEY 38.71N 88.11W
05/31/2018 M65.00 MPH RICHLAND IL BROADCAST MEDIA
1120 AM TSTM WND DMG EDGEWOOD 38.92N 88.66W
05/31/2018 EFFINGHAM IL EMERGENCY MNGR
SMALL TREE LIMBS DOWN. TIME ESTIMATED FROM RADAR.
1123 AM TSTM WND DMG SUMNER 38.72N 87.86W
05/31/2018 LAWRENCE IL LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN THROUGHOUT THE CITY. TIME
ESTIMATED BY RADAR.
1123 AM TSTM WND DMG 2 SSW ALTAMONT 39.03N 88.76W
05/31/2018 EFFINGHAM IL TRAINED SPOTTER
TWO-INCH DIAMETER TREE BRANCH ABOUT 10 TO 12 INCHES LONG
WAS BLOWN DOWN
1128 AM TSTM WND DMG BRIDGEPORT 38.71N 87.76W
05/31/2018 LAWRENCE IL LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN AROUND THE CITY. TIME
ESTIMATED BY RADAR.
1132 AM TSTM WND DMG LAWRENCEVILLE 38.73N 87.69W
05/31/2018 LAWRENCE IL LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES REPORTED DOWNED THROUGHOUT
THE CITY. TIME ESTIMATED BY RADAR.
1135 AM TSTM WND DMG ROBINSON 39.01N 87.74W
05/31/2018 CRAWFORD IL LAW ENFORCEMENT
CRAWFORD COUNTY SHERIFF IS REPORTING AROUND 30 CALLS OF
DAMAGE THROUGHOUT THE COUNTY. TREE DAMAGE WAS THE MAIN
REPORT TYPE. TIME OF OCCURRENCE WAS BETWEEN 1135-1150.
1145 AM TSTM WND DMG 7 S NEWTON 38.89N 88.16W
05/31/2018 JASPER IL EMERGENCY MNGR
*** 1 INJ *** SEMI-TRAILER BLOWN OVER.
&&
EJLLocal storm report, May 31, 12:33 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
133 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM TSTM WND DMG FLORA 38.67N 88.48W
05/31/2018 CLAY IL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN. SOME LARGE TREES
DOWNED ON HOUSES. TIME ESTIMATED FROM RADAR.
1103 AM TSTM WND DMG FLORA 38.67N 88.48W
05/31/2018 CLAY IL EMERGENCY MNGR
MULTIPLE TREES DOWN. REPORTS OF TREES ON HOMES.
1103 AM TSTM WND DMG XENIA 38.64N 88.64W
05/31/2018 CLAY IL EMERGENCY MNGR
MULTIPLE TREES DOWN.
1112 AM TSTM WND GST 2 SW OLNEY 38.71N 88.11W
05/31/2018 M65.00 MPH RICHLAND IL BROADCAST MEDIA
1120 AM TSTM WND DMG EDGEWOOD 38.92N 88.66W
05/31/2018 EFFINGHAM IL EMERGENCY MNGR
SMALL TREE LIMBS DOWN. TIME ESTIMATED FROM RADAR.
1123 AM TSTM WND DMG 2 SSW ALTAMONT 39.03N 88.76W
05/31/2018 EFFINGHAM IL TRAINED SPOTTER
TWO-INCH DIAMETER TREE BRANCH ABOUT 10 TO 12 INCHES LONG
WAS BLOWN DOWN
1123 AM TSTM WND DMG SUMNER 38.72N 87.86W
05/31/2018 LAWRENCE IL LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN THROUGHOUT THE CITY. TIME
ESTIMATED BY RADAR.
1128 AM TSTM WND DMG BRIDGEPORT 38.71N 87.76W
05/31/2018 LAWRENCE IL LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN AROUND THE CITY. TIME
ESTIMATED BY RADAR.
1132 AM TSTM WND DMG LAWRENCEVILLE 38.73N 87.69W
05/31/2018 LAWRENCE IL LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES REPORTED DOWNED THROUGHOUT
THE CITY. TIME ESTIMATED BY RADAR.
1135 AM TSTM WND DMG ROBINSON 39.01N 87.74W
05/31/2018 CRAWFORD IL LAW ENFORCEMENT
CRAWFORD COUNTY SHERIFF IS REPORTING AROUND 30 CALLS OF
DAMAGE THROUGHOUT THE COUNTY. TREE DAMAGE WAS THE MAIN
REPORT TYPE. TIME OF OCCURRENCE WAS BETWEEN 1135-1150.
1145 AM TSTM WND DMG 7 S NEWTON 38.89N 88.16W
05/31/2018 JASPER IL EMERGENCY MNGR
*** 1 INJ *** SEMI-TRAILER BLOWN OVER.
&&
EJLLocal storm report, May 31, 1:20 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
220 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG 2 SSW LOUISVILLE 38.74N 88.52W
05/31/2018 CLAY IL AMATEUR RADIO
NUMEROUS SMALL TREES UP TO 24 INCHES BLOWN DOWN...BARN
DESTROYED.
1122 AM TSTM WND GST 2 SSW LOUISVILLE 38.74N 88.52W
05/31/2018 M58 MPH CLAY IL AMATEUR RADIO
&&
EJLLocal storm report, May 31, 1:53 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG 6 NW EDGEWOOD 38.98N 88.74W
05/31/2018 EFFINGHAM IL TRAINED SPOTTER
8-INCH LIMB RIPPED OFF TREE
&&
EJLThunderstorm Wind, De Witt
- When
- May 31, 2:35 PM CST to 2:40 PM CST
- Where
- De Witt County, 1.59 mi SSW of Waynesville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.210, -89.135
Several 6-inch diameter tree limbs were blown down across Thorps Road.
Hail, De Witt
- When
- May 31, 2:40 PM CST to 2:45 PM CST
- Where
- De Witt County, 3 mi E of Waynesville
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.230, -89.063
Thunderstorm Wind, De Witt
- When
- May 31, 2:42 PM CST to 2:47 PM CST
- Where
- De Witt County, 1 mi S of Waynesville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 40.215, -89.120
A power pole was blown down.
Thunderstorm Wind, De Witt
- When
- May 31, 2:42 PM CST to 2:47 PM CST
- Where
- De Witt County, 2 mi S of Waynesville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $70,000
- Reported by
- Emergency Manager
- Coordinates
- 40.201, -89.120
Several power poles were blown down.
Thunderstorm Wind, De Witt
- When
- May 31, 3:15 PM CST to 3:20 PM CST
- Where
- De Witt County, 1.29 mi NNE of De Witt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.197, -88.770
A tree limb was blown onto Route 54 east of the Power Plant.
Thunderstorm Wind, Champaign
- When
- May 31, 4:15 PM CST to 4:20 PM CST
- Where
- Champaign County, Rantoul
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.320, -88.150
Several power lines were blown down.
Thunderstorm Wind, Champaign
- When
- May 31, 4:30 PM CST to 4:35 PM CST
- Where
- Champaign County, 1.02 mi N of Tipton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $120,000
- Reported by
- Emergency Manager
- Coordinates
- 40.095, -88.028
Twenty power poles were snapped off and corn crops were blown over near the intersection of 1475N and 2300E just south of St. Joseph.
Thunderstorm Wind, Vermilion
- When
- May 31, 5:07 PM CST to 5:12 PM CST
- Where
- Vermilion County, 0.71 mi WNW of Brewer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.132, -87.583
A large tree was blown down near the intersection of Main Street and Michigan Avenue on the east side of Danville.
Thunderstorm Wind, Vermilion
- When
- May 31, 5:10 PM CST to 5:15 PM CST
- Where
- Vermilion County, 2.07 mi S of Brewer
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.100, -87.570
Four trees were blown down.
Hail, Vermilion
- When
- May 31, 5:15 PM CST to 5:20 PM CST
- Where
- Vermilion County, 6 mi NE of Danville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.191, -87.540
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 31, 20181 death · 1 event
- Flash Flooding and Flooding in Kentucky, May 31, 2018$301,000 · 56 kt wind · 90 events
- Tornadoes and Flood in Illinois, May 31, 2018$217,000 · EF1 · 21 events
- Damaging Winds in Illinois, May 31, 20181 injured · $516,000 · 61 kt wind · 14 events
- Damaging Winds in Indiana, May 31, 2018$334,000 · 55 kt wind · 27 events
- Damaging Winds in Indiana, May 31, 2018$118,000 · 56 kt wind · 37 events
- Tornado and Hail in Missouri, May 31, 2018$71,000 · EF1 · 13 events
- Damaging Winds in Ohio, May 31, 2018$56,000 · 54 kt wind · 28 events
- Damaging Winds in Indiana, May 31, 2018$96,000 · 56 kt wind · 5 events
- Tornadoes and Hail in North Dakota, May 31, 2018$45,000 · EF0 · 20 events
- Flash Flooding and Hail in Georgia, May 31, 2018$64,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Tennessee, May 31, 20181 injured · $28,000 · 1.5 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757320, 757310, 757312, 757313, 757315, 757321, 757316, 757318, 757319, 757311.